Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 244, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 8, 2013, 7:56 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2013, 7:56 PM MDT (01:56 UTC)
- Expired
- Sep 8, 2013, 8:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 176 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:53 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 8, 5:53 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 553 PM MDT SUN SEP 8 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 345 PM MDT SUN SEP 8 2013 20Z SURFACE ANALYSIS SHOWS LEE-SIDE SFC LOW DEVELOPING OVR NORTHEAST COLORADO...JUST SOUTH OF KIBM. 12/18Z NAM OUTPUT HAS BEEN HANDLING THE SITUATION THUS FAR THE BEST SO HAVE GENERALLY FOLLOWED. AS SUCH...SHOULD SEE THE SFC LOW HOLD NEARLY STATIONARY THIS EVENING BEFORE EJECTING NORTHEAST INTO THE ERN DAKOTAS WITH THE APPROACH OF THE MID-LEVEL SHORTWAVE TONIGHT. PREFRONTAL AIR MASS HAS BEEN SLIGHTLY UNSTABLE MAINLY IN AREAS IN AND NR THE SOUTHEAST WYOMING MOUNTAINS. HOWEVER...CONVECTION HAS STRUGGLED TO ROLL OFF THE MOUNTAINS SO FAR. ALTHOUGH DIFFICULT TO PICK OUT ON THE SFC MAP THIS AFTERNOON...WILL SEE SFC COLD FRONT SWEEP FROM W-E THRU THE AREA DURING THE EVENING HOURS. UPSTREAM 88D RETURNS AND SATELLITE PIX SHOW MOISTURE PLUME BEGINNING TO INCH EAST AS WELL. SO...WILL SEE THUNDERSTORM ACTIVITY THIS EVENING SHIFT EAST AND TURN MORE SHOWERY OVERNIGHT. A NOTICEABLY COOLER DAY IN STORE FOR MONDAY AS THICKER CLOUD- COVER AND CAA BEHIND THE FROPA HOLD TEMPERATURES DOWN. IN FACT...CURRENT FORECASTED HIGH TEMPERATURES WOULD BE THE COOLEST DAY IN OVER A MONTH ACROSS MOST OF THE CWA. WITH MOISTURE PLUME BISECTING THE AREA EXPECT FAIRLY UNSETTLED CONDITIONS...SHOWERY IN THE MORNING AND MORE COVERAGE DURING THE AFTERNOON HOURS. AXIS OF INSTABILITY WILL BE FOUND ACROSS THE SOUTHERN NEBRASKA PANHANDLE WITH PROGD SBCAPES OF 500-700 J/KG. SO WOULD ANTICIPATE BETTER STORM COVERAGE AND ORGANIZATION THERE. SFC HIGH BEHIND FROPA WILL SETTLE INTO THE PLAINS FOR MONDAY NIGHT AND TUESDAY. THIS WILL TURN LLVL FLOW NORTHEASTERLY OUT ON THE EASTERN PLAINS EFFECTIVELY PROVIDING MOIST UPSLOPE CONDITIONS ALONG THE EAST SLOPES AND ADJACENT FOOTHILLS. MID-LEVEL MOISTURE PLUME WILL REMAIN NEARLY STATIONARY OVER THE AREA AGAIN ON TUESDAY AND WHEN COMBINED WITH AN EJECTING SHORTWAVE FROM A STATIONARY LOW OVR WRN ARIZONA...WILL SET THE STAGE FOR ANOTHER DAY OF UNSETTLED AND COOL CONDITIONS. THIS WILL ESPECIALLY BE THE CASE ONCE AGAIN ALONG THE LARAMIE RANGE AND ADJACENT EASTERN FOOTHILLS OF LARAMIE COUNTY. MUCH OF EASTERN CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE WILL NOT FARE AS WELL IN THE SYNOPTIC SET-UP...SO HAVE KEPT PRECIPITATION CHANCES AT MINIMUM. HIGH TEMPERATURES WILL BE COOLER ON TUESDAY AS MUCH OF SOUTHEAST WYOMING ONLY STRUGGLES INTO THE 60S. AREAS OF THE WESTERN NEBRASKA PANHANDLE WILL BE LESS INFLUENCED BY UPSLOPE FLOW...RESULTING IN HIGHS THAT WILL CLIMB INTO THE 70S AND EVEN SOME LOW 80S. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 345 PM MDT SUN SEP 8 2013 MAIN CHANGE TO THE EXTENDED FORECAST WITH THIS PACKAGE WAS TO INCREASE POPS (MAINLY INTO THE 40-50 PERCENT RANGE) IN THE WEDNESDAY-THURSDAY NIGHT TIMEFRAME AS CONFIDENCE IS INCREASING ON A WIDESPREAD RAIN EVENT. BOTH THE GFS AND ECMWF INDICATE A WEAK UPPER LOW REMAINING RATHER STATIONARY ACROSS UTAH AT MIDWEEK. THIS PUTS IN THE CWA ON THE DIFFLUENT EAST/NORTHEAST SIDE OF THE LOW WITH DEEP MOISTURE. PW VALUES CONTINUE TO BE VERY IMPRESSIVE ON THE MODELS AT AROUND 1-1.25 INCHES THROUGH THURSDAY NIGHT. CURRENT THINKING IS THAT MOST OF THE PRECIP WILL BE STRATIFORM...HOWEVER A FEW EMBEDDED TSTMS AND LOCALLY ENHANCED RAINFALL AMOUNTS WOULD BE POSSIBLE WITH WEAK INSTABILITY (CAPE OF 250-500 J/KG) AND THE DYNAMIC LIFT. COOLED TEMPS A FEW DEGREES BUT THEY MAY NEED TO BE COOLED EVEN FURTHER WITH THE UPSLOPE AND PERSISTENT CLOUD COVER. WILL DEFINITELY FEEL MORE LIKE FALL AS WE HEAD INTO MIDWEEK. MODEL DIFFERENCES BETWEEN THE GFS AND ECMWF ARISE BY FRIDAY AND INTO THE WEEKEND. THE GFS MOVES THE WEAK LOW NORTHEASTWARD ON FRIDAY ACROSS WYOMING AND THEN IT BECOMES AN OPEN WAVE BY SATURDAY WHILE THE ECMWF HANGS THE LOW BACK ACROSS SOUTHERN UTAH. WITH PW VALUES STILL IN THE 0.75-1 INCH RANGE ON BOTH MODELS THROUGH SATURDAY...20-30 PERCENT POPS ARE WARRANTED. TEMPS WOULD LIKE WARM AROUND 5 DEGREES ON FRIDAY AND SATURDAY WITH A BIT MORE SUNSHINE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY AFTERNOON) ISSUED AT 549 PM MDT SUN SEP 8 2013 COLD FRONT SET TO MOVE THROUGH MUCH OF SOUTHEAST WYOMING TONIGHT AND THROUGH THE SOUTHERN PANHANDLE MONDAY MORNING. WINDS OVERNIGHT ARE NOT OVERLY FAVORABLE FOR UPSLOPING CONDITIONS TONIGHT AS A SURFACE LOW TRACKS FROM NORTHEAST COLORADO TO SOUTHWESTERN SOUTH DAKOTA. BUT COME MONDAY AFTERNOON AND EVENING...WE ARE LOOKING AT A PROLONGED UPSLOPING EVENT THAT COULD LAST THROUGH WEDNESDAY. && .FIRE WEATHER... ISSUED AT 345 PM MDT SUN SEP 8 2013 LOOKING AHEAD TO THE WEEK...IT WOULD APPEAR THAT THE UNUSUALLY WARM LATE SUMMER CONDITIONS WILL FINALLY BE COMING TO AN END. COLD FRONT WILL SWEEP ACROSS THE DISTRICTS TONIGHT DRAGGING A FETCH OF MONSOONAL MOISTURE THAT WILL BISECT THE REGION THROUGH MUCH OF THE UPCOMING WEEK. THE RESULT WILL BE FOR MUCH COOLER CONDITIONS ACROSS THE AREA ALONG WITH A DECENT SHOT OF MOISTURE. ALL OF THIS WILL COMBINE TO KEEP FIRE WEATHER CONCERNS EXTREMELY LOW THROUGH THE UPCOMING WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAHN LONG TERM...FINCH AVIATION...CLAYCOMB FIRE WEATHER...HAHN
Hazardous weather outlook, Sep 8, 4:43 AM MDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MDT SUN SEP 8 2013 NEZ019>021-054-055-WYZ103>119-091045- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 443 AM MDT SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING THIS AFTERNOON AND THEN SPREAD OVER THE PANHANDLE LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING WILL PRODUCE BRIEF WIND GUSTS TO 50 MPH AND A PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER THE AREA MONDAY THROUGH FRIDAY. NONE OF THE STORMS IS EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-WYZ101-102-091045- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 443 AM MDT SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING THIS AFTERNOON AND THEN SPREAD OVER THE PANHANDLE LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING WILL BE STRONG AND PRODUCE BRIEF WIND GUSTS TO 50 MPH...A PERIOD OF HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER THE AREA MONDAY AND AGAIN THURSDAY. NONE OF THE STORMS IS EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Sep 8, 6:41 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 641 PM MDT SUN SEP 8 2013 NEZ095-096-WYZ108-090145- GOSHEN COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE- 641 PM MDT SUN SEP 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND NORTHEASTERN GOSHEN COUNTIES UNTIL 745 PM MDT... AT 627 PM MDT...THE TORRINGTON AUTOMATED SURFACE OBERVING SYSTEM REPORTED A WIND GUST TO 56 MPH. THIS STORM IS NOW 7 MILES EAST OF LINGLE...OR 8 MILES NORTH OF TORRINGTON...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AGATE FOSSIL BEDS NATIONAL MONUMENT... && LAT...LON 4262 10404 4229 10360 4205 10416 4219 10435 TIME...MOT...LOC 0040Z 223DEG 23KT 4219 10420 CLAYCOMB
Special weather statement, Sep 8, 6:43 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT SUN SEP 8 2013
NEZ095-WYZ101-102-090145-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-
643 PM MDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE...
NORTHWESTERN SIOUX AND NIOBRARA COUNTIES UNTIL 745 PM MDT...
AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF DULL
CENTER TO 9 MILES EAST OF LUSK...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DULL CENTER...
REDBIRD...
MULE CREEK JUNCTION...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4342 10404 4301 10404 4301 10386 4289 10381
4270 10440 4349 10533 4351 10492 4351 10408
TIME...MOT...LOC 0043Z 274DEG 23KT 4338 10510 4276 10424
CLAYCOMBLocal storm report, Sep 8, 6:46 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST TORRINGTON 42.07N 104.18W
09/08/2013 M56 MPH GOSHEN WY ASOS
SUSTAINED AT 22 MPH. BLOWING DUST REPORTED BY SPOTTERS IN
TORRINGTON.
&&
GCLAYCOMLocal storm report, Sep 8, 7:02 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST DULL CENTER 43.41N 104.96W
09/08/2013 E50 MPH CONVERSE WY TRAINED SPOTTER
WINDS 40 TO 50 MPH. HEAVY RAIN EASING NOW.
&&
GCLAYCOMSpecial weather statement, Sep 8, 7:36 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT SUN SEP 8 2013
NEZ002-095-090215-
DAWES NE-NORTH SIOUX NE-
736 PM MDT SUN SEP 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN
DAWES COUNTIES UNTIL 815 PM MDT...
AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 33 MILES EAST OF LUSK...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FORT ROBINSON CAMPGROUND...
MONTROSE...
CRAWFORD...
WHITNEY LAKE...
FORT ROBINSON...
WHITNEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4280 10313 4253 10376 4277 10393 4301 10370
4301 10347
TIME...MOT...LOC 0136Z 226DEG 25KT 4275 10378
CLAYCOMBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 PM MDT | Special Weather Statement | CYS | Niobrara | 62 min |
| Sep 9, 10:56 AM MDT | Flash Flood Watch | CYS | Albany, Carbon, Laramie, Platte | 11 hr |
| Sep 9, 2:44 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Sep 8, 6:41 PM MDT | Special Weather Statement | CYS | Sioux | 64 min |
| Sep 8, 7:36 PM MDT | Special Weather Statement | CYS | Dawes | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.